A note on fragments of infinite graphs


Results involving automorphisms and fragments of infinite graphs are proved. In particular for a given fragmentC and a vertex-transitive subgroupG of the automorphism group of a connected graph there exists σ≠G such that σ[C] ⊂C. This proves the countable case of a conjecture of L. Babai and M. E. Watkins concerning graphs allowing a vertex-transitive torsion group action.

This is a preview of subscription content, access via your institution.


  1. [1]

    L. Babai andM. E. Watkins, Connectivity of infinite graphs having a transitive torsion group action,Arch. Math. 34 (1980), 90–96.

    MATH  Article  MathSciNet  Google Scholar 

  2. [2]

    R. Halin, Automorphisms and endomorphisms of infinite locally finite graphs,Abh. Math. Sem. Univ. Hamburg,39 (1973), 251–283.

    MATH  MathSciNet  Article  Google Scholar 

  3. [3]

    H. A. Jung andM. E. Watkins, On the connectivities of finite and infinite graphs,Mh. Math.,83 (1977), 121–131.

    MATH  Article  MathSciNet  Google Scholar 

Download references

Author information



Additional information

Dedicated to Prof. K. Wagner on his 70th birthday

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Jung, H.A. A note on fragments of infinite graphs. Combinatorica 1, 285–288 (1981). https://doi.org/10.1007/BF02579334

Download citation

AMS subject classification (1980)

  • 05 C 40
  • 05 C 25